Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 427, NWS North Platte, NE

August 22, 2007Deuel County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 22, 2007, 9:52 AM MDT for Deuel County, Nebraska. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2007, 9:52 AM MDT (15:52 UTC)
Expired
Aug 22, 2007, 10:11 AM MDT
In force
19 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Deuel County, NE

The radar

The North Platte radar (KLNX), 171 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 3.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-795 J/kg
Mixed-layer LCL
1975 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 221552
SVRLBF
NEC049-221630-
/O.NEW.KLBF.SV.W.0427.070822T1552Z-070822T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 AM MDT WED AUG 22 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITIES OF...CHAPPELL...BIG SPRINGS...

* UNTIL 1030 AM MDT

* AT 950 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CHAPPELL...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES NORTHWEST OF BIG SPRINGS BY 1020 AM MDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4121 10260 4121 10205 4120 10204 4102 10206
      4099 10253
TIME...MOT...LOC 1552Z 244DEG 28KT 4108 10243

$$

JWS
1 follow-up statement
000 
WWUS53 KLBF 221611
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1110 AM CDT WED AUG 22 2007

NEC049-221620-
/O.CAN.KLBF.SV.W.0427.000000T0000Z-070822T1630Z/
DEUEL NE-
1010 AM MDT WED AUG 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR DEUEL COUNTY IS CANCELLED...

AT 1010 AM  MDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE 
STORM THAT PROMPTED THE WARNING HAD WEAKENED AND NO LONGER POSED A 
SEVERE WEATHER THREAT. HOWEVER...THUNDERSTORMS PRODUCING BRIEF HEAVY 
RAIN AND LIGHTNING CAN STILL BE EXPECTED ACROSS DEUEL COUNTY THROUGH 
11 AM MDT.

LAT...LON 4121 10260 4121 10205 4120 10204 4102 10206
      4099 10253
TIME...MOT...LOC 1610Z 244DEG 28KT 4114 10226

$$

JWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:11 AM MDT, 7 hours 41 minutes earlier.

Area forecast discussion, Aug 22, 2:11 AM MDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 AM CDT WED AUG 22 2007

.SYNOPSIS...
SFC FRONT AT 8Z IS JUST SOUTH OF INTERSTATE 80 WITH EASTERLY FLOW
AT KOGA AND KLBF. IR HAS MOSTLY CLOUDY WITH THE EXCEPTION OF THE
SE PANHANDLE ZONES. RADAR COMPOSITE HAS ELEVATED CONVECTION
DEVELOPING ACROSS SOUTHERN NEB AND KS. LLJET AT MCCOOK IS
INCREASING TO 40KT AT 7Z. WATER VAPOR PLACES AN UPPER LEVEL LOW
SPINNING OVER CENTRAL CANADA AND A STRONG S/W NOW ONSHORE SOUTHERN
OR.

&&

.DISCUSSION...
H3 JET ACROSS THE NORTHERN PLAINS LOOKS TO ALLOW FOR UPPER LEVEL
DIVERGENCE TODAY. 00Z KOAX SOUNDING WITH A PW OF 1.58 MAKES THE
HIGH PW/S IN THE MODELS SEEM REASONABLE. MOSTLY CLOUDY SKIES ARE
EXPECTED TO KEEP TEMPS ON THE COOL SIDE BEHIND THE FRONT WITH
EASTERLY FLOW. WAA SOUTH OF THE FRONT WILL RESULT IN HIGH CAPE
WHERE AN EXPLOSION OF HEAVY RAINFALL AND SEVERE STORMS IS POSSIBLE
LATE AFTERNOON INTO THE EVENING AS CONVECTION BECOMES SURFACE
BASED. ACROSS THE NORTHWEST CONVECTION IS EXPECTED TO REMAIN
ELEVATED WITH HAIL THE MAIN THREAT. AS S/W OVER THE PACIFIC
REACHES THE REGION BY LATE EVENING THROUGH THE
OVERNIGHT...ADDITIONAL TSRA ARE EXPECTED.

FOR THURSDAY AND FRIDAY...MOSTLY CLOUDY WITH THE UPPER TROUGH IN
PLACE. NOTABLY COOLER WITH PERIODS OF TSRA. FAVORED AREA FOR
SEVERE IS ACROSS THE SOUTH THURS WITH THE FRONT CLOSE AND SOME
SURFACE BASED INSTABILITY. SURFACE HIGH PRESSURE SLIDES EAST
SATURDAY WITH A WARM FRONT COMING THROUGH FROM THE WEST. THIS MAY
LEAD TO SOME OVERNIGHT CONVECTION. SURFACE TROUGH ON SUNDAY MAY
PROVIDE A FOCUS FOR LATE AFTERNOON TSRA...LIKELY ISOLD TO PERHAPS
SCT. THE NEXT UPPER TROUGH IS THEN PROGGED TO ARRIVE
MONDAY/TUESDAY. SHOULD THIS VERIFY MORE TSRA...SCT TO
NMRS...SEVERE AND LOCALLY HEAVY RAIN WOULD BE POSSIBLE.

&&

.AVIATION...
TWB098...MIXED VFR AND MVFR...ALL OBSERVED DATA AND TO A CERTAIN
EXTENT MODEL DATA SUGGEST GRADUALLY DETERIORATING CONDITIONS TODAY
WITH SCATTERED SHRA AND TSTM DEVELOPING AND CONTINUING TONIGHT.
CEILING HEIGHTS ARE HIGHLY UNCERTAIN TONIGHT AS MODEL DATA IS
QUESTIONABLE. SEVERE WEATHER IS POSSIBLE WITH ELEVATED STORMS
PRODUCING LARGE HAIL.

TWB264 AND 274...MIXED VFR AND MVFR...SAME PLAY AS THE 098 ROUTE
EXCEPT CONDITIONS DETERIORATE LATER IN TIME. ALSO...DEEP SFC BASED
INSTABILITY IS EXPECTED TO TRIGGER SEVERE WEATHER VICINITY KLBF THIS
AFTN AND EVENING WITH LARGE HAIL AND WIND DAMAGE.

&&

.HYDROLOGY...
PORTIONS OF FRONTIER COUNTY RECEIVED HEAVY RAINFALL YESTERDAY.
RADAR ESTIMATES 5-8 INCHES FELL. THIS IS SUSPECT AND LIKELY
CONTAMINATED QUITE A BIT FROM THE HAIL...HOWEVER...3-4 INCH
AMOUNTS ARE QUITE POSSIBLE. WITH THE OPERATIONAL MODELS KEEPING
THIS AREA IN THE WARM SECTOR WITH HEAVY RAINFALL PRODUCING STORMS
PROGGED...HAVE ISSUED A FLASH FLOOD WATCH FOR THE COUNTY. FFG IS
VERY LOW ACROSS HOLT AND WHEELER COUNTIES. THIS AREA MAY NEED A
WATCH IF HEAVY RAINFALL APPEARS LIKELY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH THURSDAY MORNING
FOR NEZ071.

&&

JMC/CDC
Hazardous weather outlook, Aug 22, 3:44 AM MDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
444 AM CDT WED AUG 22 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-230945-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
444 AM CDT WED AUG 22 2007 /344 AM MDT WED AUG 22 2007/

...FLOOD WATCH THIS AFTERNOON AND TONIGHT FOR FRONTIER COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

LATE THIS AFTERNOON AND TONIGHT...CONDITIONS ARE EXPECTED TO
BECOME FAVORABLE FOR SEVERE THUNDERSTORMS ACROSS ALL OF WESTERN
AND NORTH CENTRAL NEBRASKA. LARGE HAIL IS THE MAIN CONCERN
FOLLOWED BY WIND DAMAGE.

AN ACTIVE SEVERE WEATHER DAY IS EXPECTED BEGINNING LATE THIS
AFTERNOON AND CONTINUING WELL INTO THE NIGHTTIME HOURS. A
STATIONARY FRONT LOCATED FROM ROUGHLY OGALLALA TO ONEILL WILL ACT
AS A FOCUS FOR STORM DEVELOPMENT. ISOLATED TORNADOES COULD FORM
ALONG AND SOUTH OF THE STATIONARY FRONT.

TROPICAL MOISTURE WILL BE AVAILABLE SO STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING INTENSE RAINFALL. FLOODING COULD DEVELOP IN
EASTERN FRONTIER COUNTY AS THE GROUND IS WET FROM HEAVY RAINFALL
TUESDAY.

ALL OF THE AREA WILL BE CLOSELY MONITORED FOR HEAVY RAINFALL. IF
STORMS BECOME NUMEROUS AND FORM A CLUSTER...LOCALLY HEAVY RAINFALL
AND FLOODING COULD DEVELOP ANYWHERE ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY...ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP ACROSS A
SMALL PORTION OF SOUTHWEST NEBRASKA...ALONG AND SOUTH OF A LINE
FROM IMPERIAL AND STOCKVILLE. LARGE HAIL AND WIND DAMAGE ARE THE MAIN
CONCERN.

A STATIONARY FRONT WILL SAG VERY SLOWLY SOUTH INTO NORTHWEST
KANSAS. SOUTHWEST NEBRASKA WILL BE ON THE NORTHERN EDGE OF A MORE
EXPANSIVE AREA OUTLOOKED FOR SEVERE WEATHER STRETCHING ACROSS
KANSAS AND EASTERN COLORADO. THUS...ONLY ISOLATED SEVERE
THUNDERSTORMS ARE EXPECTED THURSDAY ACROSS SOUTHWEST NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

In the hours before

Local storm report, Aug 22, 8:18 AM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
918 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     HAIL             13 NNW TRYON            41.94N 99.48W
08/22/2007  E0.88 INCH       LOUP               NE   PUBLIC

&&

HENDERSON
Local storm report, Aug 22, 8:24 AM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
924 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     HAIL             5 SSE STAPLETON         41.41N 100.48W
08/22/2007  E0.88 INCH       LOGAN              NE   PUBLIC

&&

HENDERSON
Local storm report, Aug 22, 8:50 AM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
950 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     HAIL             20 NW TRYON             41.76N 101.22W
08/22/2007  E0.88 INCH       HOOKER             NE   PUBLIC

&&

HENDERSON
Local storm report, Aug 22, 9:00 AM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1000 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     HAIL             17 NW TRYON             41.73N 101.18W
08/22/2007  E0.88 INCH       MCPHERSON          NE   PUBLIC

&&

HENDERSON
Local storm report, Aug 22, 9:10 AM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1010 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 AM     HAIL             25 WNW TRYON            41.70N 101.39W
08/22/2007  E1.00 INCH       MCPHERSON          NE   PUBLIC

&&

HENDERSON
Local storm report, Aug 22, 9:31 AM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1031 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HAIL             14 WSW MULLEN           41.96N 101.29W
08/22/2007  E0.88 INCH       HOOKER             NE   PUBLIC

&&

HENDERSON

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 6:24 PM MDTSevere Thunderstorm WarningLBFFrontier36 min
Aug 21, 6:26 PM MDTSevere Thunderstorm WarningLBFGarfield49 min
Aug 21, 6:54 PM MDTSevere Thunderstorm WarningLBFCuster37 min
Aug 21, 6:57 PM MDTSevere Thunderstorm WarningLBFWheeler33 min
Aug 21, 6:58 PM MDTSevere Thunderstorm WarningLBFFrontier47 min
Aug 21, 7:12 PM MDTSevere Thunderstorm WarningLBFGarfield48 min
Aug 22, 2:12 AM MDTFlash Flood WatchLBFBoyd, Frontier, Garfield, Holt, Keya Paha, Rock and 1 more30 hr
Aug 22, 4:44 AM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha61 min
Aug 22, 4:59 AM MDTSevere Thunderstorm WarningLBFBoyd, Holt46 min
Aug 22, 5:39 AM MDTSevere Thunderstorm WarningLBFLincoln66 min
Aug 22, 6:20 AM MDTSevere Thunderstorm WarningLBFLogan, McPherson40 min
Aug 22, 6:33 AM MDTSevere Thunderstorm WarningLBFArthur, McPherson57 min
Aug 22, 7:22 AM MDTSevere Thunderstorm WarningLBFMcPherson38 min
Aug 22, 7:24 AM MDTSevere Thunderstorm WarningLBFThomas51 min
Aug 22, 7:44 AM MDTSevere Thunderstorm WarningLBFBrown, Rock32 min
Aug 22, 7:59 AM MDTSevere Thunderstorm WarningLBFHooker, McPherson31 min
Aug 22, 8:25 AM MDTSevere Thunderstorm WarningLBFWheeler23 min
Aug 22, 8:29 AM MDTSevere Thunderstorm WarningLBFMcPherson31 min
Aug 22, 8:59 AM MDTSevere Thunderstorm WarningLBFHooker, McPherson46 min
Aug 22, 9:46 AM MDTSevere Thunderstorm WarningLBFGrant, Hooker29 min
Aug 22, 1:53 PM MDTSevere Thunderstorm WarningLBFCuster52 min
Aug 22, 2:29 PM MDTFlash Flood WarningLBFGarfield, Wheeler3 hr
Aug 22, 2:44 PM MDTSevere Thunderstorm WarningLBFHayes46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.